# SDR CA070523006

- Difficulty date: April 30, 2007
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cessna 208
- Aircraft time: 134 hours
- Engine: Pwa PT6A114A
- Propeller: Mcauly 3GFR34C703
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Gusset
- Part number: 08A01156027
- Condition: Mismanufactured
- Location: Float Assy
- Part time: 15 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) AS THE RESULT OF BUMPING A DOCK, THE FWD BULKHEAD HAD TO BE REPLACED ON THE LT FLOAT ASSY ON THE ACFT.  AFTER GAINING ACCESS, IT WAS FOUND THAT THE AREA WHICH IS NOT NORMALLY ACCESSED HAD SEVERAL PARTS RIVETED AS PART OF THE STRUCTURE HAD NO PROPER EDGE DISTANCE ON THE RIVETS. FURTHER INVESTIGATION FOUND THE OTBD GUSSET WAS PAINTED OVER WITH PRC HIDING THE FACT THAT THE HOLES WERE DRILLED ONLY HALF ON THE GUSSET.  QC HAS BEEN ADVISED OF THE PROBLEM AND SUPPLIED REPLACEMENT PARTS, AND IS IN REVIEW OF QUALITY INSP PROCEDURES TO VERIFY WHY THIS HAPPEND SO IT WILL NOT HAPPEN AGAIN.  ADVISED OF A POSSIBLE ENGINEERING CHANGE ON THE PART TO INCREASE IT`S SIZE SLIGHTLY TO GET THE REQUIRED EDGE DISTANCE. THERE WERE OTHER RIVETS THAT WERE POORLY DONE (DUMPED) AND AT LEAST ONE RIVET WAS FOUND IN ANOTHER AREA OF THE FLOAT NOT BUCKED AT ALL.
